Stomach bug and prednisilone

Was wondering if someone could help me. I have been on pred for seven years and have a stomach bug. I can't keep my tablets down and not sure how long I can leave it without taking pred. My chest has got bad from all the sickness. I tried dissolvable pred but it wouldn't stay down. Do I need to call the dr or anything. My con is always telling me about having taken it for so long and how it shouldn't be stopped.

Any help would be great

olive

4 Replies

oldestnewest
  • Please contact GP ASAP - esp if steroid dependent!

    You may need it via injection otherwise you may have adrenal problems.

    My Cons gave me this advice as stuck on pred!

  • As Kate said. I would contact the out of hours doc now or even go to A&E particularly if you are not keeping the pred down. I'm steroid dependent and when I had a stomach bug and wasn't keeping my tablets down last year I became very ill very quickly and my GP sent me straight off to hospital; I was in quite a while and very unwell. Now I take no chances, if I have a bug I go straight to the GP. Without wanting to scare you, it can be very dangerous and you can deteriorate very rapidly, so please get some medical advice even if you don't think it's affecting you.

  • Hello Olive, ( long time no talk)

    This is a very long shot... but first of all contact your hospital doc as Kate and Ratty have already said.

    Between now and then try drinking small sips of FLAT ordinary Coca Cola ( NEVER 'sugar free' )

    Try to swallow half the dose of maintenance pred alternating with usual maintenance dose.

    This combination should allow some of the pred to get absorbed before your stomach bug rejects the lot.

    Take care.

    Mia XXX

  • Thanks for your replies. I have called the resp ward and they given advice. Going up to ooh to have some anti sickness and see if can keep pred down. Fingers crossed!

You may also like...